This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
The problemn is related to my father. His age is 80. He is a patient of hypertension but never serious about taking medicine properly. On 31st august 2013 evening he suffered from a pain in backside of the neck and shoulder area. At night around 10 pm we notice some abnormalities in facial area and left hand. The next day mornig I took him to a local doctor. Doctor predicted cervical spondylosis and suggested to do an x-ray. The morning I noticed a considerable weakness in the left side, eg struggling wearing a sandal. The doctor measured the pressure as 160/80.
I got the X-Ray report in the evening, the report statement is as follows :
1) Osteophytes C2-C7
2) Disc spaces are reduced in multiple levels (C3-C4 and C6-C7)
3) Cervical lordosis is lost.
But suspecting a stroke we took him to an MD, he suggested a CT Scan.
The CT Scan report is as follows:
1) Sylvian fissures , cortical sulci and basal cisterns are mildly prominent.
2) Supratentorial ventricles are mildly prominent.
3) Cerebellar folia are prominent on both sides.
4) Rest of the posterior fossa is normal with fourth ventrical in the midline.
5) Lo grade ischemic changes seen in bilateral paraventricular white matter region.
6) Septum is in the midline.
7) Focal hypo attenuation noted in right frontal periventricular region suggestive of subacute infarct.
8) No bony lesion is seen in the skull.
Every other report includinding ECG is found normal.
The doctor prescribed the medicine as follows:
1) Parit D
2) Neuro Gardian
3) Citimac 500
4) Clopilet A (150)
5) Telminorm CH 40/12.5
And he also show some physiotherapy to practice for the spondelities. But the problem is he just took about two mins to do all this !!
After few days the considerable weakness in the leftside gone (not completely) but dizziness, nausea and loss of apetite became prominent. I consulted with the doctor and doctor just gave a liver tonic and stick to the given medicine. Seeing no improvement and some persistent weakness, I consulted another MD after about 22 days, he took his time and noticed all the things minutely and told us that all the problem occurs due to the mild attack and he chose to neglect the spondelities, he prescibed us,
!) Telminorm CH 40/12.5
2) Ecosprin Gold 20
3) Parit D
The pressure at that btime is 160/80
He asked me to report me after 15 to 20 days. The dizzines and nausea remain the same as earlier. Nausea is noticed only while taking rice at lunch with occational increase in other time.. Today I notice the pressure is about 170/80 and increase in dizziness while walking. I consulted the doctor immediately. He just change the medicine Ecospirin Gold 20 with a new one, Clopitorva 20.
Actually I am in a tension now regarding my fathers health, I wanted to know is the treatment is in right derection ?? Or should I consider something else. How grave is the problem related to my father and what extra measure should I consider ?? Notiocing the BP can you suggest the proper time for taking the pill and also the suggested tablet is ok ??
Pleae reply to my quetions. Any suggestion and answeres are whole heartedly welcome.
Thank you in advance.
Hi, understand your predicament. Its likely from the CT scan that your fathers symptoms are due to the subacute infarct. Stroke can be ischemic or hemorrhagic. Ischemic stroke occurs as a result of blockage to an artery. For this therapy with clot dissolving drugs (thrombolytics), should be initiated early. Aspirin, an anti-thrombotic drug, is given immediately after an ischemic stroke to reduce the likelihood of having another stroke. Tissue plasminogen activator (TPA), needs to be given within 4.5 hours after stroke symptoms, this restores the blood supply to the affected part. Now your doctor has initiated him on blood thinners and medications to control his blood pressure. His symptoms of dizziness and nausea could be side effects of the medications. As your doctor has changed the medications it should improve. And continue to do physical therapy. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.